Monday, November 12, 2007

Issues with 100 mgs Iodoral

To some I have given the impression that my supplementing with iodine has been smooth sailing. This is not the case. I had issues with moving from 50 mgs to 100 mgs in October 2008. Here is my story.....

I did a 28 day detox with my ND in Dec '04. I had RAI (250 mCi's ) May 2005. I had to cleanse my body again from that. I spent the next year working on cleaning it up by eating only organic, off gluten and minimal sugars. Then in March '06 was when I started working with Dr. B. He started me off on 50 mgs from the start. I had no detox reactions either. So I was thinking "Hey this is great". Then in October of 2008 we decided to kick it up a notch and go to 100 mgs. Well I have to tell you that at times it was nothing short of hell. So those of you who think I don't understand how hard a bromide detox is, I do. But...... I pushed through because with a cancer diagnosis and measurable markers you just never know what is going on.

Here was my list of symptoms:

Body feels "shaky" like it is vibrating but you cannot see it - like when I hold out my hands.
Extreme anxiety to the point where I had to call someone to talk me down one morning.
Dropped temperature - one day it was 96.4 but most of the time it was around 97.1
Depression / "the blues"
Vertigo
Fatigue
Brain Fog
Aching joints
Acne
Breast Tenderness
Cloudy Urine
Heart pounding easily with little movement
Pain in thyroid bed ( I have no thyroid)
Painful lymph nodes in neck

So I took 2 days off and pumped in salt and Metagenics ultra clear plus pH. Then back on. I then did 6 days on of 100 mgs and 1 day off. It helped with the detox but my weeks were not great. I did not feel well but I knew that this was all part of the process. I will toughed it out at all costs. I had recently added 6,000 mg of MSM (at Dr. B's suggestion based on other Dr's experiences) to my protocol which helped the detox but this only made me feel sick to my stomach - but I still took it knowing that it was supposed to help me in the end. I also stress dose with Cortef to help with the shaky feeling and the anxiety. It helped. This went on for a month (since Oct 12).

So yes I understand and maybe that is why I "appear" to be less than sympathetic at times. I am a fighter. Even when things are rotten and I feel horrible I keep going because I know that in the end I will be glad. There are times when I am a bit freaked out over my symptoms but then I read the info on bromide toxicity and what it does and that lines up with what I am feeling so I continue.

So that is my story and now you know that it has not been smooth sailing for me with iodine either.

Keep plugging - the end of the road and better health is worth the journey!

Stephanie